MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE
Model Number H74939406S1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The coil has broken.- tip of wire already slightly bent (during preparation), wire in patient and guide catheter not to be advanced over the broken coil (during procedure), for which to change the wire.- wire has been in patient - successfully closed procedure - no other complications.Additional information reported that the procedure was completed with exchange of a new wire from the box.No patient complications.Patient fully recovered.
 
Additional Manufacturer Narrative
This medwatch report is being filed based on the image received on (b)(6) 2022, which appears to present a fracture of the metallic core wire.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The supplied image appears to present a fracture of the metallic core wire an unknown distance from the distal tip weld with an indeterminate length of the metallic core wire proximal of the fracture protruding through the outer coil was; consistent with tensile loading.The exposed core wire proximal of the fracture presents several kinks consistent with column strength overload; consistent with advancing the wire against resistance.As noted in the event description, "the coil has broken.- tip of wire already slightly bent (during preparation), wire in patient".This observation indicated the end user was aware of the damage and elected to use the damaged device in spite of the warnings and instructions noted in the dfu.As described in the device instructions for use (dfu): as indicated in the dfu warnings: prior to use, inspect for damage.If damaged, do not use.Do not torque this guidewire.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Preparation for use: ·safari2tm guidewires should be handled carefully and inspected prior to use and when possible during the procedure to observe for any defect or damage that may occur.Do not use a wire that has a damaged coating, tip, camber (change in plane), bend or kink on the wire.Damage will hinder the performance of the safari2tm guidewire.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks which may have occurred.Do not use a wire which has a damaged tip.Damage will hinder the performance of the guidewire.Instructions for use: 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it appears that procedural factors have impacted on the event as reported.The patient information was not provided at the time of this report.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 275cm sml crv; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire 0.35cm from the distal tip with bending loads and subsequent coil stretching exposing the metallic core wire approximately 11cm from the distal tip and kink/bend damage over the 0.75cm proximal of the core wire fracture and 84.1 to 84.3cm from the distal aspect of the formed curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the event description, "the coil has broken.- tip of wire already slightly bent (during preparation), wire in patient".This observation indicated the end user was aware of the damage and elected to use the damaged device in spite of warnings and instructions noted in the dfu.As described in the device instructions for use (dfu): as indicated in the dfu warnings: prior to use, inspect for damage.If damaged, do not use.Do not torque this guidewire.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Preparation for use: ·safari2tm guidewires should be handled carefully and inspected prior to use and when possible during the procedure to observe for any defect or damage that may occur.Do not use a wire that has a damaged coating, tip, camber (change in plane), bend or kink on the wire.Damage will hinder the performance of the safari2tm guidewire.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks which may have occurred.Do not use a wire which has a damaged tip.Damage will hinder the performance of the guidewire.Instructions for use: ensure a catheter is properly placed in the ventricle or other intended treatment area.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural factors have contributed to the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
MDR Report Key13684856
Report Number2126666-2022-00014
Device Sequence Number1868946
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberH74939406S1
Device Catalogue Number39406S
Device Lot Number6550711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date03/07/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown